Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
HDD208

very pressing and scary issue

Recommended Posts

I have been on accutane for 4 and 3/4 months now. Since the 2nd/3rd month I have been having major difficulty going to the bathroom. At first I just thought I was constipated and drank lots of water, ate lots of fiber and took laxatives. However, I was still straining and sometimes there would be blood on the tissue which frightened me. It was hell to go the bathroom and I was so scared of what I was doing to myself. I didn't want to damage my body and went to see a doctor. He gave me some pills and for a while it made it things a little easier. I was still straining a little but not as much as before. However, now the pain has gotten worse and it hurts sooooooo much every time I go. I feel like I am in there giving birth or something. I can't take it anymore and I am pretty sure it's the accutane even though that doctor didn't think so. I can't go on living like this where I can't perform normal bodily functions without excruciating pain not to mention sitting on a toilet for 45 minutes. As far as my skin goes it's still not clear but there is some improvement. I feel like I could really use another month on this and I really wish to complete the entire 6 months. However, this problem is really bothering me and I don't know if I can hang in there. Plus I fear I am going to end up damaging my body if I keep on at it like this. I don't know what to do. Should I just quit the accutane or take a break and then go back on it or just keep taking it like this even though it maybe causing this severe condition?

Share this post


Link to post
Share on other sites

If you are sure that it's accutane related then you should stop taking it. I understand your urge to continue, and usually we would encourage people to complete their course before giving up. But in this case as you say it could be doing more harm than good. Urinary discomfort is a less common side effect of accutane but still one none the less.

I personally would stop and go back to my doctor.

Share this post


Link to post
Share on other sites
If you are sure that it's accutane related then you should stop taking it. I understand your urge to continue, and usually we would encourage people to complete their course before giving up. But in this case as you say it could be doing more harm than good. Urinary discomfort is a less common side effect of accutane but still one none the less.

I personally would stop and go back to my doctor.

Apparently, it's not an urinary problem :|

If that helps you, I've got pain too when I evacuate, but it surely doens't take that much :| And I also find a little pinkish blood on the tissue....Try to lower the dose sir, see how it reacts.

Share this post


Link to post
Share on other sites

You are right Italian Boy it is not a urinary problem. I did tell my dermatologist about it and she suggested colace and fiber. I have been taking those things and the problem isn't going away. I don't think she gets how serious this is for me. So then I went to see my primary care doctor and he thinks it's just constipation and he prescribed some pills. He does not believe me that its the accutane but I have never had this problem before. He said the next step is to do a colonascopy. That is a very brutal and invasive procedure that I want to avoid at all cost. So I don't plan on going back for that. I think at this point I am just going to stop the accutane for a while and see what happens. I feel so bad having to do this because I only have 1 month left but I can't go on like this any longer. Plus I am so scared of permanently harming my body. If you're taking a break from accutane can you use topicals?

Share this post


Link to post
Share on other sites
You are right Italian Boy it is not a urinary problem. I did tell my dermatologist about it and she suggested colace and fiber. I have been taking those things and the problem isn't going away. I don't think she gets how serious this is for me. So then I went to see my primary care doctor and he thinks it's just constipation and he prescribed some pills. He does not believe me that its the accutane but I have never had this problem before. He said the next step is to do a colonascopy. That is a very brutal and invasive procedure that I want to avoid at all cost. So I don't plan on going back for that. I think at this point I am just going to stop the accutane for a while and see what happens. I feel so bad having to do this because I only have 1 month left but I can't go on like this any longer. Plus I am so scared of permanently harming my body. If you're taking a break from accutane can you use topicals?

Have you tried Miralax? It used to require a script but has been over the counter for the past couple of years. It definitely helps more than anything else I know of.

Share this post


Link to post
Share on other sites
You are right Italian Boy it is not a urinary problem. I did tell my dermatologist about it and she suggested colace and fiber. I have been taking those things and the problem isn't going away. I don't think she gets how serious this is for me. So then I went to see my primary care doctor and he thinks it's just constipation and he prescribed some pills. He does not believe me that its the accutane but I have never had this problem before. He said the next step is to do a colonascopy. That is a very brutal and invasive procedure that I want to avoid at all cost. So I don't plan on going back for that. I think at this point I am just going to stop the accutane for a while and see what happens. I feel so bad having to do this because I only have 1 month left but I can't go on like this any longer. Plus I am so scared of permanently harming my body. If you're taking a break from accutane can you use topicals?

Have you tried Miralax? It used to require a script but has been over the counter for the past couple of years. It definitely helps more than anything else I know of.

I have heard of Miralax but didn't try it. Maybe I will give it a shot thanks for the suggestion. I tried exlax metamucil and 2 prescription pills I got from the doctor. One is a stool softner the other a stimulant and this stuff is suppose to be pretty good if it requires a script. I just think the best thing to do is give my body a break from the accutane and see if it restores regularity. I would hate to develop IBS or something serious due to the accutane. But I am very curious to know since I am taking a break from accutane can I use any topicals on my face? I am still getting some breakouts.

You are right Italian Boy it is not a urinary problem. I did tell my dermatologist about it and she suggested colace and fiber. I have been taking those things and the problem isn't going away. I don't think she gets how serious this is for me. So then I went to see my primary care doctor and he thinks it's just constipation and he prescribed some pills. He does not believe me that its the accutane but I have never had this problem before. He said the next step is to do a colonascopy. That is a very brutal and invasive procedure that I want to avoid at all cost. So I don't plan on going back for that. I think at this point I am just going to stop the accutane for a while and see what happens. I feel so bad having to do this because I only have 1 month left but I can't go on like this any longer. Plus I am so scared of permanently harming my body. If you're taking a break from accutane can you use topicals?

Have you tried Miralax? It used to require a script but has been over the counter for the past couple of years. It definitely helps more than anything else I know of.

I have heard of Miralax but didn't try it. Maybe I will give it a shot thanks for the suggestion. I tried exlax metamucil and 2 prescription pills I got from the doctor. One is a stool softner the other a stimulant and this stuff is suppose to be pretty good if it requires a script. I just think the best thing to do is give my body a break from the accutane and see if it restores regularity. I would hate to develop IBS or something serious due to the accutane. But I am very curious to know since I am taking a break from accutane can I use any topicals on my face? I am still getting some breakouts.

Share this post


Link to post
Share on other sites

I have to agree w/ Italian Boy...You should just stop taking the drug. You say you only have a month left, well Roche says it continues to work up to 2 months after your course is over sooo....

If the symptoms don't let up then I would go see your primary physican.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×